MAUDE Adverse Event Report: BARD ACCESS SYSTEMS UNK S/L PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS UNK S/L PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3274118
Health Effect - Clinical Codes Unspecified Infection (1930); Sepsis (2067)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebu0324 showed two other similar product complaints from this lot number.
 
Event or Problem Description
It was reported that the picc was placed in (b)(6) 2017.The picc had to be removed due to the patient contracting sepsis as well as contact dermatitis.It was stated that the contact dermatitis is occurring only at the picc exit site and under the bifurcation.It is reported that the reaction develops slowly and intensifies over time.The site under the picc bifurcation is reported to be severely blistered, bubbling and flaking.They have trialed different dressings and have also omitted using different topical cleaning agents such as chlorahexidine per the direction of dermatology.They are currently only using a sterile telfa dressing changed every 48 hrs and the skin reaction and infections persist.Patient was treated with oral antibiotics and picc replacement in a new location.The patient recently had north american path testing-80 sample.It identified 4 chemicals that are commonly found in surgical adhesives, medical dressings, adhesives, medical plastics, sutures, wound care ointments.The picc is used for continuous hydration.
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation, as the device was discarded after the event occurred.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the picc was placed in (b)(6) 2017.The picc required replacement due to contact dermatitis, excoriation and sepsis.The patient exhibited a red streak in the area of her picc, fever, and vital sign instability.Sepsis was treated in the hospital, but no specifics were provided.Contact dermatitis was said to have developed slowly and intensified over time.The site under the picc bifurcation is reported to be severely blistered, bubbling and flaking.The mother of the patient reports they have trialed various dressings, omitted topical cleaning agents, include chlorahexidine, as directed by a dermatologist.Currently, they are only able to use saline and alcohol to clean the site and sterile gauze, telfa and coban changed every 48 hours to dress it and the patient continues to experience the reaction.Patient also received oral antibiotics in an effort to treat the contact dermatitis.Mother states the reaction persists.The patient had a north american patch allergy testing of 80 samples, it identified 4 chemicals commonly found in surgical adhesives, medical dressings, medical plastics, sutures, and wound care ointments.

Brand Name
UNK S/L PICC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7445417
Report Number3006260740-2018-00757
Device Sequence Number1950105
Product Code LJS
UDI-Device Identifier00801741027840
UDI-Public(01)00801741027840
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3274118
Device Catalogue NumberUNKNOWN
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;